Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 121, NWS New Orleans, LA

June 13, 2003Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2003, 7:06 PM CDT for Washington Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2003, 7:06 PM CDT (00:06 UTC)
Expired
Jun 13, 2003, 7:45 PM CDT
In force
39 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Washington Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WUUS54 KLIX 140006
SVRNEW
LAC117-140045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
705 PM CDT FRI JUN 13 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA

* UNTIL 745 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ENON...OR ABOUT 6 MILES SOUTHEAST OF
  FRANKLINTON...MOVING EAST AT 20 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3087 9026 3074 9026 3068 8986 3090 8986

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 3:45 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 PM CDT WED JUN 13 2003

SHORT AND MID RANGE MODELS CONTINUE TO SHOW A WEAKENING UPPER LEVEL
JET OVER SOUTHWEST CONUS TIER AND A BROAD TROUGH DEVELOPING OVER
THE ARKANSAS/ARKLATEX REGION OVER THE WEEKEND. THIS SYNOPTIC PATTERN SHOULD
CREATE A DEEP MOISTURE AXIS FROM SOUTHEAST TEXAS TO EASTERN TENNEESSEE BY
SUNDAY NIGHT. AN UPPER LEVEL LOW WILL DEVELOP OVER ARKANSAS AND BECOME
BAROTROPIC FROM THE SURFACE TO 500MB MONDAY AND DRIFT NORTH LATE TUE THROUGH
FRI. ON MONDAY...THE MOISTURE AXIS WILL RESIDE FROM SOUTHEAST TEXAS TO
NORTH ALABAMA. LIKELY POPS FOR NORTH ZONES. AS THE LOW DRIFTS NORTH...THE
MOISTURE AXIS SHOULD DRIFT NORTH TOO. SOUTHWEST FLOW AHEAD OF THE TROUGH
WILL STILL BE IN PLACE AND DO THINK ABOVE NORMAL POPS FOR THE SEVEN DAY
FORECAST WILL DO FOR NOW. MESOETA HAS HAD SOME SUCCESS IN PICKING UP THESE
OVERNIGHT DISTURBANCES AND AT OTHER TIMES...NOT SO LUCKY.

HERE ARE SOME NUMBERS TOO PONDER...

MCB 071/087 071/090 074 086/073 089/073 089/073 089/073 089   56452644454424
BTR 070/088 071/090 072 087/074 088/074 088/074 090/074 090   56452644454424
MSY 075/089 075/089 073 087/076 088/074 088/075 090/075 090   46352644344424
GPT 074/088 073/087 075 087/074 088/074 087/075 088/075 088   46352634344444

.NEW...NONE
LA...NONE.
MS...NONE.

18
Hazardous weather outlook, Jun 13, 11:30 AM CDT, 7 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. MOST OF THE
ACTIVITY WILL BE DURING THE MID AFTERNOON HOURS. A FEW OF THESE
STORMS MAY BECOME STRONG AS THEY MOVE THROUGH THE AREA.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS
A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE
FROM BATON ROUGE LOUISIANA TO MC COMB MISSISSIPPI FOR SATURDAY AND
SUNDAY. UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI
VALLEY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT EXPECTED AT THIS TIME.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:37 PM CDTSevere Thunderstorm WarningLIXWest Feliciana38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.